Accidental OD

Your patient is a 46 year old female.  She greets you at the door and explains that she is prescribed 50 mg of atenolol daily.  She just recently refilled her prescription and this morning took what she believed to be two 25 mg tablets. After taking the pills, she noticed that they looked different than what she was used to.  She called the pharmacy and the pharmacist told her that she accidentally received 100 mg pills.  The patient was told to call 9-1-1.

  • What class of drug does atenolol fall under?
  • List 2 vital sign changes you anticipate seeing in this patient as a result of this incident
  • List 2 changes you anticipate seeing on the ECG
  • What is your interpretation of the patient's ECG?
  • Is this rhythm consistent with an ingestion of 200 mg of atenolol? Defend your answer.
  • What is your treatment plan?

Click on the link below to open a high resolution image of the tracing.

http://goo.gl/1ZE6n